A Caltech Library Service

Wave tilt sounding of a linearly inhomogeneous layered half-space

Warne, L. and Evans, D. and Elachi, C. (1979) Wave tilt sounding of a linearly inhomogeneous layered half-space. IEEE Transactions on Antennas and Propagation, 27 (3). pp. 417-419. ISSN 0018-926X. doi:10.1109/TAP.1979.1142103.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


The wave tilt of a transverse electric (TE) electromagnetic wave over a linearly inhomogeneous lossy layer overlying a homogeneous half-space is studied. Two approaches are used: an exact formulation using solutions of Airy's equation and an approximate numerical solution using a large number of homogeneous layers with a linearly increasing dielectric constant. The numerical results of both solutions are practically identical as long as the thickness of the layers in the approximate model are somewhat smaller than a quarter-wavelength.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1979 IEEE. Manuscript received February 2, 1978; revised October 25, 1978. This work was supported in part by the National Aeronautics and Space Administration under contract NAS7-100.
Funding AgencyGrant Number
Issue or Number:3
Record Number:CaltechAUTHORS:20190311-152306585
Persistent URL:
Official Citation:L. Warne, D. Evans and C. Elachi, "Wave tilt sounding of a linearly inhomogeneous layered half-space," in IEEE Transactions on Antennas and Propagation, vol. 27, no. 3, pp. 417-419, May 1979. doi: 10.1109/TAP.1979.1142103
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:93703
Deposited By: Tony Diaz
Deposited On:11 Mar 2019 22:30
Last Modified:16 Nov 2021 17:00

Repository Staff Only: item control page